MAUDE Adverse Event Report: OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O. HF-RESECTION ELECTRODE "PLASMAROLLER", ROLLER, 24 FR., 12°-30°, ESG TURIS; WA22751S

OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O. HF-RESECTION ELECTRODE "PLASMAROLLER", ROLLER, 24 FR., 12°-30°, ESG TURIS; WA22751S
Model Number WA22751S
Medical Device Problem Codes Break (1069); Thermal Decomposition of Device (1071); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number 2429304-2024-01001.The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that the ball at the tip of the resection electrode device broke off inside the patient.The physician described the event as it "burned off." the event occurred after approximately 20 minutes of use during a therapeutic prostate vaporization.The ball was retrieved intact.The procedure lasted for approximately 70 minutes, with an additional 1-2 minutes in retrieving the broken piece and was completed with a similar device.There were no reports of patient or user harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on final investigation.Updated fields: d9, h3, h4, h6.The device that was returned was only the ball tip and the electrode itself was missing/not returned.The device underwent a visual inspection and confirmed the reported issue that the roller ball tip was detached/broken off.The electrode sheath was missing.A microscope was used to inspect and found charred marks at the breakage of the detached roller ball tip.Based on the results of the investigation, olympus was not able to determine a clear conclusion about the cause of the reported adverse event.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
HF-RESECTION ELECTRODE "PLASMAROLLER", ROLLER, 24 FR., 12°-30°, ESG TURIS
Common Device Name
WA22751S
Manufacturer (Section D)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov 75124
EZ  75124
Manufacturer (Section G)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov 75124
EZ   75124
Manufacturer Contact
todd brill
801 west park drive
westborough, MA 01582
5082077662
MDR Report Key20635252
Report Number3007960282-2024-10001
Device Sequence Number18000207
Product Code FAS
UDI-Device Identifier14042761085486
UDI-Public14042761085486
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22751S
Device Lot Number1000132023
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR ESG-410, SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown